Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Fort Worth, TX

October 24, 200746 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Oct 24, 2007, 10:44 AM CDT for 46 counties in Texas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2007, 10:44 AM CDT (15:44 UTC)
Expired
Oct 24, 2007, 7:00 PM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 241544
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 AM CDT WED OCT 24 2007

...VERY HIGH GRASS FIRE DANGER OVER ALL OF NORTH TEXAS THROUGH EARLY
EVENING OR 7 PM CDT...AS MINIMUM HUMIDITIES FALL TO BETWEEN 25 AND
35 PERCENT AND COMBINE WITH NORTH WINDS 15 TO 30 MPH...WITH GUSTS
AS HIGH AS 35 TO 40 MPH...

.A NEAR STATIONARY...YET DEEP LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI
VALLEY AND POLAR HIGH PRESSURE OVER THE CENTRAL PLAINS WILL RESULT IN
A VERY TIGHT NORTHERLY PRESSURE GRADIENT OVER NORTH TEXAS. THE RESULT
WILL RESULT IN VERY GUSTY NORTH WINDS ACROSS THE MAJORITY OF NORTH TEXAS
THROUGH SUNSET. COMBINED WITH LOW AFTERNOON HUMIDITIES...THE GRASS FIRE
DANGER WILL BE HIGH.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-242345-
/O.NEW.KFWD.FW.W.0004.071024T1544Z-071025T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1044 AM CDT WED OCT 24 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A VERY HIGH GRASS FIRE DANGER IS EXPECTED OVER ALL OF NORTH TEXAS
AS GUSTY NORTH WINDS BETWEEN 15 AND 30 MPH...COMBINE WITH MINIMUM
AFTERNOON HUMIDITIES FALLING T0 BETWEEN 25 AND 30 PERCENT TO RESULT
IN VERY DRY FINE FUELS SUCH AS GRASSES...WHICH ARE ALREADY BEGINNING
TO BECOME DORMANT FROM COOLER TEMPERATURES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...
LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT
TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$

05/
1 follow-up statement
000 
WWUS84 KFWD 242352
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT WED OCT 24 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250100-
/O.EXP.KFWD.FW.W.0004.000000T0000Z-071025T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
652 PM CDT WED OCT 24 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS CONTINUE TO DIMINISH ACROSS NORTH TEXAS AND RELATIVE
HUMIDITIES CONTINUE TO RISE...THEREFORE THE RED FLAG WARNING WILL
EXPIRE AT 7 PM. WINDS WILL NOT BE AS HIGH ON THURSDAY BUT CONDITIONS
WILL REMAIN DRY THROUGH THE DAY.

$$

DUNN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Oct 24, 10:25 AM CDT, 19 minutes earlier.

Area forecast discussion, Oct 24, 10:25 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CDT WED OCT 24 2007

.FIRE WEATHER...
AFTER COLLABORATING WITH THE FOREST SERVICE IN LUFKIN...WE ARE
ISSUING A RED FLAG WARNING FOR THE ENTIRE AREA. RELATIVE HUMIDITY
VALUES ARE IN THE 25-30% RANGE...AND EVEN LOCATIONS OUTSIDE OF THE
WIND ADVISORY AREA WILL HAVE SPEEDS BETWEEN 15 AND 25 MPH. /13

&&

.PREV DISCUSSION... /ISSUED 1012 AM CDT WED OCT 24 2007/

UPDATE...
LOCAL PROFILERS INDICATE 40-50 KTS JUST ABOVE THE BOUNDARY LAYER.
THIS MOMENTUM IS ALREADY BEGINNING TO MIX DOWN...WITH DTO AND
TKI GUSTING INTO THE 30 MPH RANGE. TIGHT PRESSURE GRADIENT IS
ALSO CONTRIBUTING TO THE HIGH SPEEDS. WE HAVE ISSUED A WIND
ADVISORY FOR AREAS EAST OF A LINE FROM JACKSBORO TO STEPHENVILLE
TO ROCKDALE THROUGH 7 PM. WINDS SHOULD DIE DOWN AROUND SUNSET.

ALSO LOWERED TEMPS SLIGHTLY IN THE SOUTHEAST WHERE READINGS ARE
STILL IN THE 50S.  /13

PREV DISCUSSION... /ISSUED 925 AM CDT WED OCT 24 2007/

AVIATION...
N FLO CRANKING PRETTY GOOD OFF THE DECK...44-47KTS AT 1-1.5 KFT
FROM 010. HAVE AMD ALL TAFS THRU 16Z (OR TIME OF PROJECTED MIXING)
FOR INCREASE IN LLWS. THIS WILL LIKELY TRANSLATE INTO SOME
CROSSWIND VALUES OF 15-17 KTS ON RUNWAYS 13L/R AND 31L/R (NW-SE
ORIENTED) BY 17Z/AFTR.

PREV DISCUSSION... /ISSUED 605 AM CDT WED OCT 24 2007/

AVIATION...
THE ONLY AVIATION WEATHER CONCERN TODAY WILL BE THE WIND.  KFWS VAD
WIND PROFILE INDICATES 45 TO 50 KNOTS AT 1000 AND 2000 FT
RESPECTIVELY. SINCE THE SURFACE WIND IS GENERALLY LESS THAN 10 KNOTS
CURRENTLY...LOW LEVEL WIND SHEAR IS VERY LIKELY. THE WIND SHEAR THREAT
SHOULD DIMINISH AS SURFACE WINDS INCREASE WITH BOUNDARY LAYER MIXING
AND A TIGHTENING PRESSURE GRADIENT. EXPECT A NORTH WIND FROM LATE
MORNING THROUGH EARLY AFTERNOON BETWEEN 16 AND 20 KNOTS SUSTAINED
WITH GUSTS AROUND 30 KNOTS. THE WIND WILL REMAIN FROM THE NORTH
TONIGHT AT SPEEDS AT OR BELOW 10 KNOTS. SKIES WILL REMAIN CLEAR
THROUGH THE TAF PERIOD.

DISCUSSION...
405 AM

THE FORECAST REMAINS PROBLEMATIC AS LATEST MODELS CONTINUE TO HAVE
SLIGHT DISCREPANCIES THAT WILL INFLUENCE OUR TEMPERATURES AND WINDS.

THE UPPER LOW IS NOW EXPECTED TO MOVE ACROSS CENTRAL MISSISSIPPI AND
INTO ALABAMA BEFORE RETROGRADING BACK TOWARD MEMPHIS THURSDAY...
THEN LIFT OUT NORTHEAST AS THE NEXT NORTHERN STREAM TROUGH MOVES
RAPIDLY ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES THIS
WEEKEND.

WE WILL MAINTAIN STRONG NORTHERLY FLOW AND NEAR TO BELOW
TEMPERATURES THE NEXT SEVERAL DAYS. BREEZY CONDITIONS AGAIN TODAY
ALONG WITH AFTERNOON HUMIDITIES IN THE 25-33 PERCENT RANGE WILL
REQUIRE ANOTHER GRASS FIRE DANGER STATEMENT FOR THE ENTIRE CWA THIS
AFTERNOON. WE CONSIDERED ISSUING A WIND ADVISORY FOR THE NORTHEAST
HALF THIS AFTERNOON...BUT DECIDED THAT IT WILL BE BORDERLINE AND
BRIEF LIKELY YESTERDAY.

LOW LEVEL PARTIAL THICKNESSES SHOW A SLIGHT REINFORCEMENT OF COOLER
AIR INVADING LATER TONIGHT...THUS WE HAVE SLOWED THE WARMING TREND
PREVIOUSLY EXPECTED THURSDAY THROUGH SUNDAY.

AS THE UPPER LOW MERGES INTO THE NORTHERN STREAM...ANOTHER COLD
FRONT WILL MOVE DOWN THROUGH THE CENTRAL PLAINS SATURDAY...THEN
WEAKEN AS IT BEGINS TO ENTER NORTH TEXAS ON SUNDAY. THIS WILL
PROVIDE FOR A SECOND REINFORCEMENT OF COOL AIR OVER THE NORTHEAST
COUNTIES MONDAY AND TUESDAY.

CONTINUED DRY FOR THE NEXT SEVEN DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  47  70  45 /   0   0   0   0
WACO, TX              73  47  72  46 /   0   0   0   0
PARIS, TX             69  42  65  40 /   0   0  10  10
DENTON, TX            73  44  69  41 /   0   0   0   0
MCKINNEY, TX          73  43  69  40 /   0   0   0   0
DALLAS, TX            73  49  70  46 /   0   0   0   0
TERRELL, TX           72  46  68  43 /   0   0   0   0
CORSICANA, TX         74  45  69  44 /   0   0   0   0
TEMPLE, TX            75  48  73  47 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-102>107-
117>123-131>135-144>148-159>162-175.

&&

13/05
Hazardous weather outlook, Oct 23, 4:45 PM CDT, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT TUE OCT 23 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
445 PM CDT TUE OCT 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS AN ELEVATED DANGER FOR GRASS FIRES WEST OF THE INTERSTATE 35
CORRIDOR THROUGH SUNSET DUE TO A COMBINATION OF VERY DRY AIR AND
GUSTY NORTHWESTERLY WINDS.

.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 10:06 AM CDTWind AdvisoryFWDAnderson, Bosque, Collin, Cooke, Dallas, Delta and 27 more9 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.